Hail, Kimball
- When
- May 21, 8:58 PM MST to 9:03 PM MST
- Where
- Kimball County, Dix
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -103.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 21, 5:10 PM MST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 610 PM MDT TUE MAY 21 2002 ALL OF THE CONVECTION CURRENTLY ALIGNED ALONG WIND SHIFT MOVING THRU ERN WY. LWR SFC DWPTS APPARENTLY INHIBITING ANY BIG TIME CONVECTION FROM GETTING GOING. THINGS MAY FIRE UP A BIT AS ACTIVITY WORKS INTO WRN NEB /DWPTS 40 TO 45 DEGF/...BUT PROBABLY BELOW SEVERE. PER DISC WITH SPC AND THEIR LATEST WATCH STATUS...I WL CANCEL THE WATCH FOR SE WY. NO MUCH PCPN BEHIND THE WIND SHIFT...SO I WL LWR POPS MOST AREAS AND REMOVE THUNDER. GRADIENT WINDS STILL HOWLING OVER ERN AREAS...AND THIS WILL CONTINUE UNTIL THE TROF /WIND SHIFT/ WORKS THRU DURING THE EVENING. UPDATED ZONES OUT SHORTLY. .CYS... WY...NONE. NE...WND ADVY WRN 2/3 PNHNDL TONIGHT/WED ZNS 1>3..19>21..54>55. JK
NEZ001>003-019>021-054-055-220000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 404 PM MDT TUE MAY 21 2002 ...WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE THROUGH WEDNESDAY... THREAT...A STRONG COLD FRONT WILL RACE ACROSS THE REGION THIS EVENING...WITH GUSTY SOUTHEAST WINDS SHIFTING TO THE WEST. WIND GUSTS OVER 50 MPH WILL BE POSSIBLE THROUGH WEDNESDAY. THERE WILL ALSO BE A FEW SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE FRONT. IMPACT... REFER TO STATEMENTS ISSUED FROM THIS OFFICE (CYSNPWCYS) FOR SPECIFIC WIND IMPACTS. && JK
NEZ001>003-019>021-054-055-220300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MDT TUE MAY 21 2002 ...WIND ADVISORY ACROSS THE WESTERN NEBRASKA PANHANDLE TONIGHT AND WEDNESDAY... THREAT...STRONG GRADIENT WINDS OF 35 TO 50 MPH...WITH OCCASIONAL GUSTS TO 60 MPH WILL CONTINUE ACROSS THE PANHANDLE THIS EVENING. THE WINDS WILL SHIFT FROM SOUTHEAST TO WEST DURING THE EVENING...AS A COLD FRONT SWEEPS THROUGH THE AREA. THERE WILL ALSO BE A FEW SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE FRONT. SOME OF THESE STORMS COULD BECOME QUITE STRONG WITH THE POTENTIAL FOR HAIL AND DAMAGING WIND. IMPACT... WITH MANY FIELDS RECENTLY PLOWED ACROSS THE AREA...THE STRONG WINDS WILL CAUSE REDUCED VISIBILITIES WITH BLOWING DUST. DRIVERS SHOULD BE AWARE OF THIS...AND SLOW DOWN IF NECESSARY. THOSE TRAVELING IN HIGH PROFILE VEHICLES MAY ALSO EXPERIENCE PROBLEMS...AS CROSS WINDS COULD CAUSE THEM TO LOSE CONTROL OF THEIR VEHICLES. ALL LOOSE OBJECTS SHOULD BE TIED DOWN OR MOVED INSIDE. THE WINDS MAY CAUSE SOME TREE LIMBS TO BE BROKEN OFF...CREATING FURTHER ROAD HAZARDS AND POSSIBLE PROBLEMS IF THEY FALL ON POWER LINES. REFER TO STATEMENTS ISSUED FROM THIS OFFICE (CYSNPWCYS) FOR OTHER SPECIFIC WIND IMPACTS. && JK
220100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 619 PM MDT TUE MAY 21 2002 SEVERE THUNDERSTORM WATCH 317 THAT WAS IN EFFECT FOR CONVERSE... WESTERN NIOBRARA...NORTHERN PLATTE AND NORTHERN GOSHEN COUNTIES HAS BEEN CANCELLED. SEVERE WEATHER IS NO LONGER EXPECTED IN THE AREA. && RE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290285.